Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 11, NWS Tulsa, OK

February 24, 2018Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Feb 24, 2018, 7:29 AM CST for Cherokee County, Oklahoma. It took effect at Feb 24, 2018, 11:34 AM CST. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Feb 24, 2018, 7:29 AM CST (13:29 UTC)
In effect from
Feb 24, 2018, 11:34 AM CST
Expired
Feb 24, 2018, 6:51 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Baron Fork at Eldon (ELDO2). The gauge peaked at 17.48 ft at Feb 24, 2018, 11:00 AM CST.

actionminormoderate10152002/2402/2502/26
Action stage
18 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07197000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

755 
WGUS44 KTSA 241329
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
729 AM CST Sat Feb 24 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Baron Fork River at Eldon affecting Cherokee County. 
  
OKC021-242128-
/O.NEW.KTSA.FL.W.0011.180224T1734Z-180225T0051Z/
/ELDO2.1.ER.180224T1734Z.180224T1800Z.180224T1851Z.NO/
729 AM CST Sat Feb 24 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Baron Fork River at Eldon
* from this morning to this evening, or until the warning is 
  cancelled.
* At  6:30 AM Saturday, the stage was 14.35 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The Baron Fork River at Eldon is expected to rise above 
  flood stage late this morning and continue to rise to near 18.3 
  feet by this afternoon. The river is expected to fall below flood 
  stage this afternoon.
* Impact...At 18.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3594 9490 3594 9477 3578 9481 3578 9493

$$
1 follow-up statement
581 
WGUS84 KTSA 241918
FLSTSA
Flood Statement
National Weather Service Tulsa OK
118 PM CST Sat Feb 24 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Baron Fork River at Eldon affecting Cherokee County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair and Delaware Counties. 
  
  Illinois River at Chewey affecting Adair...Cherokee and Delaware 
  Counties. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-041-250318-
/O.EXT.KTSA.FL.W.0007.000000T0000Z-180226T0506Z/
/WTTO2.2.ER.180224T1015Z.180225T0600Z.180225T2306Z.NO/
118 PM CST Sat Feb 24 2018

The Flood Warning continues for
  The Illinois River near Watts.
* until Sunday evening, or until the warning is cancelled.
* At 12:00 PM Saturday, the stage was 18.33 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Illinois River near Watts will continue rising to 
  near 20.7 feet Sunday before dawn. The river is expected to fall 
  below flood stage Sunday afternoon.
* Impact...At 21.0 feet, severe flooding occurs from the Arkansas 
  border to Fidler's Bend. Water will reach the base of the building 
  at River Valley Raceway. Farmlands and permanent camgrounds are 
  inundated. Numerous cabins in the Fidler's Bend area are flooded. 
  Extreme turbulence makes the river too hazardous for floating.
 
&&
 
LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472

$$

OKC001-021-041-250318-
/O.EXT.KTSA.FL.W.0008.000000T0000Z-180226T1320Z/
/CWYO2.3.ER.180224T1515Z.180225T1200Z.180226T0720Z.NO/
118 PM CST Sat Feb 24 2018

...This is a dangerous and life threatening situation...
 
The Flood Warning continues for
  The Illinois River at Chewey.
* until Monday morning, or until the warning is cancelled.
* At 12:15 PM Saturday, the stage was 13.64 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Forecast...The Illinois River at Chewey will continue rising to 
  near 20.0 feet Sunday morning. The river is expected to fall below 
  flood stage Monday before dawn.
* Impact...At 20.0 feet, very severe flooding occurs from near 
  Fidler's Bend to near Hanging Rock. Highway 10 near Hanging Rock 
  northeast of Tahlequah is impassible. Water impacts Chewey Road 
  east of Chewey Bridge. Numerous cabins in the Fidler's Bend area 
  are flooded to a depth of several feet. This is a very dangerous 
  and life threatening situation.
 
&&
 
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487

$$

OKC021-250318-
/O.EXT.KTSA.FL.W.0009.000000T0000Z-180227T0600Z/
/TALO2.3.ER.180224T1355Z.180225T1800Z.180227T0000Z.NO/
118 PM CST Sat Feb 24 2018

...This is a dangerous and life threatening situation...
 
The Flood Warning continues for
  The Illinois River near Tahlequah.
* until late Monday night, or until the warning is cancelled.
* At 12:30 PM Saturday, the stage was 11.80 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Forecast...The Illinois River near Tahlequah will continue rising 
  to near 19.5 feet early Sunday afternoon. The river is expected to 
  fall below flood stage Monday evening.
* Impact...At 19.0 feet, severe flooding occurs from near Hanging Rock
  downstream towards Tahlequah. State Highway 10 near Hanging Rock 
  and near No Head Hollow north of the intersection with Highway 62 
  is impassable. Some cabins and parks are severely flooded. This is 
  a very dangerous situation.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$

OKC021-241948-
/O.CAN.KTSA.FL.W.0011.000000T0000Z-180225T0051Z/
/ELDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
118 PM CST Sat Feb 24 2018

The Flood Warning is cancelled for
  The Baron Fork River at Eldon.
* At 12:30 PM Saturday, the stage was 16.84 feet.
* Flood stage is 18.0 feet.
* Forecast...The Baron Fork River at Eldon crested below flood stage 
  at 17.5 feet. The river will remain below flood stage.
* Impact...At 18.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3594 9490 3594 9477 3578 9481 3578 9493

$$

Lacy

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 24, 5:46 AM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 24, 5:46 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
546 AM CST Sat Feb 24 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Varying conditions between LIFR and MVFR will continue across
Eastern Oklahoma and Northwest Arkansas through much of the
morning hours. Showers and thunderstorms are expected to lift
northeast into Southeast Oklahoma and spread through the CWA ahead
of a cold front forecast to move through this afternoon/evening.
Gusty winds and IFR/MVFR conditions will be possible within the
precipitation. Behind the cold front...MVFR ceilings look to
persist for several hours before skies begin to clear out from
west to east this evening and overnight. Clear skies and light
winds late in the TAF period could potentially allow for some
areas of fog to develop. However...depending on the amount of dry
air behind the front...have held off on any fog mention at this
time.

&&

.PREV DISCUSSION... /Issued 320 AM CST Sat Feb 24 2018/

DISCUSSION...
Current round of rain and isolated thunder diminishing this
morning across eastern OK and northwest AR. Next round associated
with the main upper wave developing across portions of central
Texas, and will move into the forecast area later this morning.
The warm sector will push into southeast Oklahoma and west central
Arkansas, and will give these locations the highest potential for
a few severe storms along and just ahead of the pacific cold
front. Further north, elevated instability supports at least
isolated to scattered thunder, but severe potential outside of the
warm sector appears limited. The front will sweep through the
entire area by late afternoon, so will not split hairs with the
current flood watch and keep the current expiration time of 6 pm.
Drier air finally moves behind the boundary and will mark the
beginning of several days with settled conditions and mild
afternoon temperatures. Shower and thunderstorm chances will begin
to increase towards the middle of next week as another system
approaches at that time. Upper pattern to remain west
southwesterly through the week, which will result in mild daytime
temperatures to continue for the remainder of the forecast cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  30  61  34 /  80  10   0   0
FSM   65  35  63  37 / 100  10   0   0
MLC   63  32  64  33 / 100  10   0   0
BVO   52  26  60  26 /  70  10   0   0
FYV   59  31  60  30 / 100  10   0   0
BYV   58  32  59  34 /  90  10   0   0
MKO   58  30  63  34 /  90  10   0   0
MIO   53  29  59  29 /  70  10   0   0
F10   57  30  63  35 /  80  10   0   0
HHW   67  37  64  37 / 100  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this afternoon for OKZ049-053-058-062-063-
     065>076.

AR...Flood Watch through this afternoon for ARZ001-002-010-011-019-
     020-029.

&&

AVIATION.....20
Hazardous weather outlook, Feb 24, 5:02 AM CST, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
502 AM CST Sat Feb 24 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
502 AM CST Sat Feb 24 2018

...Severe Potential and Flooding Concerns Today...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma into West Central Arkansas.
	ONSET...Mid Morning Through Late Afternoon.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Mid Morning Through Late Afternoon.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Mid morning.

DISCUSSION...
Showers and thunderstorms are expected to spread back into
Southeast Oklahoma this morning and push across Eastern Oklahoma
and Northwest Arkansas through this afternoon ahead of a cold
front forecast to move through this afternoon and evening.
Instability over the region could allow for a slight risk of
severe weather potential across mainly Southeast Oklahoma and
Northwest Arkansas from the mid morning hours through this
afternoon. Large hail and damaging winds look to be the main
threats...though an isolated tornado potential could also be
possible over far Southeast Oklahoma into West Central Arkansas.
Precipitation chances are forecast to taper off from west to east
this afternoon and look to exit Northwest Arkansas by early
evening.

Also ahead of the front...additional periods of heavy rainfall
over parts of Eastern Oklahoma and Northwest Arkansas on top of
recent rains will continue to increase flash flooding as well as
river flooding concerns. A flood watch remains in effect through
this afternoon over much of the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY AND MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Recent rains combined with forecast additional rainfall amounts
could continue flooding concerns after the rains end Saturday.
Drier conditions are forecast Sunday into the first part of next
week before thunderstorm chances return mid week as another low
pressure system looks to approach the region.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:35 PM CSTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah13 hr
Feb 24, 1:18 AM CSTRiver Flood WarningTSALeFlore34 hr
Feb 24, 1:34 AM CSTRiver Flood AdvisoryTSACherokee, Delaware30 hr
Feb 24, 3:22 AM CSTAreal Flood WarningTSAHaskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 1 more18 hr
Feb 24, 9:09 AM CSTAreal Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah12 hr
Feb 24, 9:14 AM CSTSpecial Weather StatementTSAOkfuskee31 min
Feb 24, 10:41 AM CSTSpecial Weather StatementTSALeFlore34 min
Feb 24, 11:18 AM CSTSpecial Weather StatementTSAHaskell, Latimer27 min
Feb 24, 11:23 AM CSTSpecial Weather StatementTSASequoyah37 min
Feb 24, 11:41 AM CSTSpecial Weather StatementTSALeFlore34 min
Feb 24, 11:43 AM CSTSpecial Weather StatementTSASequoyah32 min
Feb 24, 11:59 AM CSTSpecial Weather StatementTSAMcCurtain46 min
Feb 24, 1:12 PM CSTRiver Flood WarningTSAOttawa48 hr

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.